Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ


Posted by Judy on August 2, 1999, at 18:03:34

In reply to Reaching Out...Looking for support, posted by Roo (ruth) on August 2, 1999, at 14:16:16

Hi Roo,

Don't ever think or let anyone tell you that it's wrong to want to be as 'normal' as you can be. You shouldn't have to make big trade-off's in your life in order to get some benefit from an AD. I once actually asked my doctor if he would choose castration if that were the only way he could have mental health. He looked at me strangely and I reminded him that he was basically offering me the same choice in the form of a libido-killing AD!

The first AD I ever took was the TCA Imipramine (brand name Tofranil, I think). It worked relatively well for my depression and caused me to gain about ten pounds during the year I took it BUT it had no effect on my libido and may have even enhanced my sexual response. (The worst thing I remember about it was sweating profusely all the time.) I've never taken Disipramine so I can't comment on that, but at least I'm in the same class.

My experiences with Serzone and Wellbutrin were as bad as yours. I can almost promise you that a TCA won't be like that. I too have heard that Rememon causes out-of-control weight gain - maybe someone here can refute that.

I'm behind you all the way Ruth. Demand everything you want! Don't accept less. Right now I too am experimenting with a new AD in the hopes of finding one that works best for me (in every possible).

My very best wishes, Judy

> Hi,
> I just went to the pharmacologist about AD's and
> sexual side effects. She said since I've already
> tried 2 of the SSRI's and had sexual side effects,
> and two of the newer AD's, Wellbutrin and Serzone didn't
> work for my depression, that our first course of action
> could be A) Try Remeron or B) try a TCA
> I asked her about adding something on to prozac (since
> it works for me so well otherwise) and she said most
> of those options are very iffy and cut back on
> spontaneity.
> Because I'm really scared of people's reports on Remeron
> adding on lots of weight really quickly, I opted for
> the disipramine. I also took it for a month about
> 8 years ago--can't remember much about whether it affected
> me sexually, but I don't remember gaining weight on
> disipramine.
> I don't know....
> What's my point here....
> This may sound stupid, but a part of me feels selfish
> for pursuing this Ad that dosent' have sexual side effects
> thing so agressively. I feel
> like I should just be happy that my drug works for
> my depression and shut up about it. I feel like it's
> "bad" that I want everything. But I do. Is that wrong?
> I feel scared to be on the road of experimentation again
> after just getting stable and content with the prozac.
> Maybe that's my point. Feeling kind of scared and unsure.
> I know I have to just keep trying until something works,
> it's just such a scarey process, never knowing what's
> going to happen, how a drug is going to effect me. I'm
> mostly spooked b/c wellbutrin and serzone made me feel
> so BAD, just awful...
> Can anyone relate?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy thread:9499